Texas, 2010

Hail and Damaging Winds in Texas, June 15, 2010

June 15, 2010 · NWS FWD · 4 events in 2 counties and zones

Two separate mesoscale convective systems weakened as they progressed east across North Texas. There was one report a 55 to 60 MPH wind gust with the first system which caused minor damage in Parker County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$121,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Two separate mesoscale convective systems weakened as they progressed east across North Texas. There was one report a 55 to 60 MPH wind gust with the first system which caused minor damage in Parker County. The second complex was a bit stronger and caused wind damage and nickel size hail in Eastland County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 14, 10:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 14, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CDT MON JUN 14 2010

.AVIATION...
THE MAIN AVIATION WEATHER CONCERN OVERNIGHT WILL BE THE TIMING OF
THUNDERSTORMS AT THE METROPLEX TAF SITES. THE OUTFLOW BOUNDARY IS
MOVING AHEAD OF THE LINE OF STORMS SO WE DO EXPECT THEM TO WEAKEN
SOME AS THEY MOVE EAST. LINEAR EXTRAPOLATION BRINGS THE LINE OF
STORMS TO FTW AND AFW AROUND 0630Z AND DFW...GKY AND DAL SHORTLY
AFTER THAT. WILL CARRY A TEMPO GROUP FOR TSRA FROM 7 UNTIL 9Z.
CEILINGS SHOULD REMAIN ABOVE 3000 FT WITH P6SM VISIBILIY. THE
STORMS SHOULD END AFTER 09Z BUT SOME LIGHT RAIN MAY LINGER UNTIL
SUNRISE. THE REST OF THE TAF PACKAGE WILL BE STRAIGHT FOWARD WITH
SCATTERED CU FROM MID MORNING THROUGH SUNSET TUESDAY AND A SOUTH
WIND BETWEEN 9 AND 14 KNOTS.

79

&&

.UPDATE...
A LARGE COMPLEX OF STORMS THAT ORIGINATED IN WEST TEXAS WILL
CONTINUE TO ADVANCE EAST/NORTHEAST THROUGH THE NIGHT. MULTIPLE
OUTFLOW BOUNDARIES ARE MOVING OUT AHEAD OF THE LINE AND WE EXPECT
A GENERALLY WEAKENING OF STORMS AS THEY ADVANCE EAST.
HOWEVER...SOME OF THE STORMS ACROSS THE NORTHWEST COUNTIES WILL
HAVE A CHANCE OF BECOMING SEVERE WITH DOWNBURST WINDS THE PRIMARY
HAZARD. ALTHOUGH THE STORMS WILL BE EFFICIENT RAIN PRODUCERS...THE
CORES WILL NOT BE STATIONARY SO FLOODING SHOULD NOT BE A MAJOR
PROBLEM.

FOR THIS UPDATE WILL ADD SOME LOW POPS IN THE SOUTHWEST BASED ON
CURRENT RADAR TRENDS AND ALSO ADJUST HOURLY AND LOW TEMP GRIDS
BASED ON CURRENT READINGS IN THE RAIN COOLED AIR.

79

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT MON JUN 14 2010/
NORTH TEXAS HAS REMAINED QUIET SO FAR TODAY WHILE THUNDERSTORMS
CONTINUE TO RAGE ACROSS OKLAHOMA SOUTHWESTWARD INTO THE SOUTHERN
TEXAS PANHANDLE. THESE STORMS ARE CONCENTRATED ALONG THE COLD
FRONT AND OUTFLOW BOUNDARIES WHICH HAVE MADE LITTLE PROGRESS
SOUTH. THE UPPER LEVEL TROUGH AND ASSOCIATED SHORTWAVE THAT IS
EXPECTED TO HELP PUSH THIS ACTIVITY TO THE EAST IS STILL LYING
ACROSS NEW MEXICO AND IS NOT EXPECTED TO ADVANCE EAST UNTIL THIS
EVENING. AS THE SHORTWAVE CROSSES THE TEXAS PANHANDLE AND INTO
OKLAHOMA...A MCS OR CLUSTER OF STORMS IS EXPECTED TO MOVE OUT OF
WEST TEXAS AND ACROSS MAINLY THE NORTHWESTERN COUNTIES OF NORTH
TEXAS. THE BEST TIMING FOR THESE STORMS TO REACH NORTH TEXAS IS
AROUND OR SHORTLY AFTER MIDNIGHT. THE LOW LEVEL JET IS EXPECTED TO
INCREASE OVERNIGHT TO 20 TO 30 KTS WHICH WILL HELP PROVIDE LOW
LEVEL MOISTURE TO THE STORMS. HOWEVER...WEAK WIND FIELDS...DEEP
LAYER SHEAR VALUES LESS THAN 30 KTS...AND LIMITED INSTABILITY
SUGGEST THE SEVERE POTENTIAL MAY BE MINIMAL BUT CANNOT RULE OUT A
FEW STRONG TO SEVERE STORMS POSSIBLE OVERNIGHT. INSTEAD...THE WEAK
WIND FIELDS SUGGEST HEAVY RAINFALL CONTINUES TO BE THE MAIN
THREAT WITH THE OVERNIGHT CONVECTION WHICH MAY RESULT IN LOCALIZED
FLASH FLOODING. WILL NOT BE ISSUING A FLASH FLOOD WATCH AT THIS
TIME AS THE HIGHEST QPF AMOUNTS ARE EXPECTED TO REMAIN NORTHWEST
OF THE REGION AND THE SYSTEM IS EXPECTED TO BE MOVING AT A FASTER
PACE THAN TODAY/S ACTIVITY WITH HELP FROM THE UPPER LEVEL TROUGH
AND SHORTWAVE.

THE FRONT IS NOT EXPECTED TO PUSH INTO NORTH TEXAS BUT WILL KEEP
20 POPS ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY. THIS IS TO
ACCOUNT FOR POSSIBLE OUTFLOW BOUNDARIES REMAINING FROM THE
OVERNIGHT CONVECTION AND THE PRESENCE OF THE FRONT NEAR THE RED
RIVER. THE FRONT IS FORECAST TO RETREAT NORTH TUESDAY AFTERNOON.
OTHERWISE...THE REMAINDER OF THE FORECAST IS DRY.

UPPER LEVEL RIDGE OVER THE SOUTHEASTERN CONUS WILL BUILD BACK WEST
BEGINNING TUESDAY AND REMAIN OVER TEXAS THROUGH THE END OF THE
FORECAST PERIOD. TEMPERATURES WILL CONTINUE TO BE WARM AND ABOVE
NORMAL WITH AFTERNOON HIGHS IN THE MID 90S TO JUST OVER 100
DEGREES. TRIPLE DIGIT TEMPERATURES APPEAR MOST LIKELY OVER PARTS
OF NORTH TEXAS BY THE WEEKEND. HEAT INDEX VALUES WILL CONTINUE TO
RUN OVER 100 DEGREES ACROSS PARTS OF NORTH TEXAS AND WILL LIKELY HAVE
TO MONITOR THE OVERNIGHT LOWS LATER THIS WEEK FOR HEAT ADVISORY
CRITERIA.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  97  78  98  79 /  50  20  10   5   5
WACO, TX              79  97  78  97  78 /  20  10  10   5   5
PARIS, TX             75  94  75  94  76 /  40  20  20   5   5
DENTON, TX            76  96  76  97  77 /  60  20  10   5   5
MCKINNEY, TX          76  95  76  96  76 /  50  20  10   5   5
DALLAS, TX            79  96  79  98  79 /  40  20  10   5   5
TERRELL, TX           77  98  76  99  76 /  30  20  10   5   5
CORSICANA, TX         79  94  75  96  76 /  20  10  10   5   5
TEMPLE, TX            78  96  75  95  76 /  20  10  10   5   5
MINERAL WELLS, TX     73  95  75  96  75 /  60  20  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/79
Hazardous weather outlook, Jun 14, 9:53 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 PM CDT MON JUN 14 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1053 PM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF
NORTH TEXAS OVERNIGHT. AREAS NORTH AND WEST OF A COMANCHE TO PARIS
LINE HAVE THE BEST CHANCE FOR THUNDERSTORMS. VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. A FEW STORMS
COULD BE SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL CONTINUE ON TUESDAY...GENERALLY ALONG
AND NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE OVERNIGHT
HOURS MAINLY NORTHWEST OF A COMANCHE TO PARIS LINE.

DUNN

In the hours before

Special weather statement, Jun 14, 9:17 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1017 PM CDT MON JUN 14 2010

TXZ100-150345-
YOUNG TX-
1017 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF OLNEY...MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3340 9895 3340 9848 3339 9842 3295 9842
      3295 9891 3296 9895
TIME...MOT...LOC 0317Z 262DEG 25KT 3324 9871

DUNN
Special weather statement, Jun 14, 9:46 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 PM CDT MON JUN 14 2010

TXZ115-129-150415-
STEPHENS TX-EASTLAND TX-
1046 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY
  STEPHENS COUNTY

AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF CISCO...MOVING EAST AT
40 MPH.

WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...AND FREQUENT LIGHTNING
ARE LIKELY WITH THIS STORM.  IF THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE ISSUED.

LAT...LON 3252 9912 3265 9909 3295 9909 3295 9857
      3252 9857 3251 9847 3231 9847 3208 9892
      3208 9911
TIME...MOT...LOC 0345Z 271DEG 37KT 3256 9910

DUNN
Special weather statement, Jun 14, 10:15 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 PM CDT MON JUN 14 2010

TXZ100-115-129-150445-
YOUNG TX-STEPHENS TX-EASTLAND TX-
1115 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY
  STEPHENS COUNTY
  YOUNG COUNTY

AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OLNEY TO
CISCO...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS ESPECIALLY AT NIGHT WHEN YOU CANT TELL HOW DEEP THE WATER IS.

LAT...LON 3291 9910 3296 9909 3296 9895 3339 9895
      3340 9842 3296 9842 3295 9856 3252 9857
      3251 9847 3231 9847 3208 9892 3208 9911
TIME...MOT...LOC 0415Z 270DEG 34KT 3337 9868 3237 9890

DUNN
Special weather statement, Jun 14, 10:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 PM CDT MON JUN 14 2010

TXZ101-116-150500-
JACK TX-PALO PINTO TX-
1137 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY
  PALO PINTO COUNTY

AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
JACKSBORO TO STRAWN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

LAT...LON 3295 9856 3296 9842 3347 9842 3347 9799
      3344 9798 3343 9792 3301 9792 3300 9805
      3251 9806 3251 9857
TIME...MOT...LOC 0436Z 260DEG 27KT 3344 9817 3253 9861

DUNN
Special weather statement, Jun 14, 11:21 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 AM CDT TUE JUN 15 2010

TXZ102-117-150545-
WISE TX-PARKER TX-
1221 AM CDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PARKER COUNTY
  SOUTHERN WISE COUNTY

AT 1221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF MINERAL WELLS...MOVING EAST
AT 40 MPH.  THIS STORM DOES SHOW SOME SIGNS OF ROTATION.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3332 9738 3301 9739 3299 9746 3300 9753
      3297 9755 3286 9792 3300 9801 3301 9792
      3307 9792
TIME...MOT...LOC 0521Z 257DEG 34KT 3298 9786

DUNN
Special weather statement, Jun 14, 11:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 AM CDT TUE JUN 15 2010

TXZ091-102-150615-
MONTAGUE TX-WISE TX-
1244 AM CDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY
  WISE COUNTY

AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NOCONA TO NEAR
BRIAR...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL
ARE LIKELY WITH THESE STORMS.

LAT...LON 3398 9760 3391 9757 3392 9752 3391 9747
      3344 9748 3343 9738 3300 9739 3300 9787
      3390 9798 3386 9786 3389 9780 3399 9769
TIME...MOT...LOC 0543Z 257DEG 35KT 3381 9777 3303 9766

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 78 km away, was scanning. The volume nearest the first event began at 06:00 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Wise

When
June 15, 12:00 AM CST
Where
Wise County, Decatur
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
33.230, -97.600

A local auto-repair business suffered damage to six bay doors in Decatur. There were also tree limbs scattered along roadways and several homes had shingles removed from the roofs.

Thunderstorm Wind, Wise

When
June 15, 12:05 AM CST
Where
Wise County, 1.62 mi WNW of Briar
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.010, -97.675

Several trees were blown down along county roads near Highway 51 northeast of Springtown.

Thunderstorm Wind, Eastland

When
June 15, 3:00 AM CST
Where
Eastland County, Ranger
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
32.470, -98.680

Several homes in Ranger had shingles blown off the roofs. Winds were estimated at 55 to 60 MPH.

Hail, Eastland

When
June 15, 3:00 AM CST
Where
Eastland County, Ranger
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
32.470, -98.680

Nickel size hail fell in the city of Ranger.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240533, 240524, 240525, 240526.